# SDR 07092004

- Difficulty date: July 9, 2004
- Submitted: July 9, 2004
- Operation: General aviation
- Aircraft: N6817V
- Make and model: Mooney M20F
- Engine: Lyc AEIO360*
- System (JASC): 3210 · Main Landing Gear
- Part: Landing Gear
- Part number: 4196001C
- Part serial: M20190
- Condition: Collapsed
- Location: Mains
- Part time: 4,956 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: G
- Precautionary procedure: E

## Discrepancy

LANDING GEAR CIRCUIT BREAKER POPPED, ATTEMPTED TO RESET IT AND SAW SPARKS.  PILOT ATTEMPTED  MANUAL EXTENSION OF GEAR BUT WAS UNABLE TO GET DOWN AND LOCKED INDICATION.  PILOT REPORTED GEAR PROBLEM TO TOWER.  GEAR APPEARED TO BE DOWN AND THE PILOT FLEW BY TOWER AND THE CONTROLLER ALSO STATED THAT GEAR APPEARED TO BE DOWN.  LANDING WAS MADE AND LANDING GEAR COLLAPSED CAUSING MINOR DAMAGE TO FUSELAGE AND PROPELLER.  MECHANIC IDENTIFIED STRIPPED SPLINES ON EMERGENCY EXTENSION SHAFT WHICH WOULD NOT ALLOW THE GEAR TO FULLY EXTEND MANUALLY.  IT IS UNCLEAR WHEN THE SPLINE WAS DAMAGED AND WHY.  THE MECHANIC DID PERFORM A SUCCESSFUL MANUAL EXTENSION DURING THE ANNUAL INSPECTION LAST JULY.
